# SDR USAASB03008

- Difficulty date: January 14, 2003
- Submitted: February 19, 2003
- Operation: Air carrier
- Aircraft: N784AU
- Make and model: Boeing 737-4B7
- Aircraft serial: 25023
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Detector
- Part number: 100064904
- Condition: Inoperative
- Location: Aft Cargo Bin
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: F, A

## Discrepancy

PHL - FLT 1761 - EN ROUTE AT FL310, CREW RECEIVED AN AFT CARGO FIRE INDICATION FAULT FOLLOWED BY AN AFT CARGO FIRE INDICATION 3 TO 4 MIN LATER.  CAPTAIN DISCHARGED FIRE BOTTLES AND INDICATION IMMEDIATELY EXTINGUISHED.  CREW DECLARED AN EMERGENCY AND DIVERTED.  AFTER LANDING, AFT CARGO BIN OPENED ON TAXIWAY.  NO EVIDENCE OF FIRE OR SMOKE.  CREW RESTARTED THE ENGINES AND TAXIED TO THE GATE.  MAINT CONFIRMED NO EVIDENCE OF FIRE.  FOUND AFT CARGO BIN SMOKE DETECTOR INOP.  R & R AFT CARGO SMOKE DETECTOR PER MM 26-15-00 WITH NUMEROUS DETECTOR BATTERIES ALSO, REMOVED AND REPLACED BOTH NR 1 AND NR 2 FIRE BOTTLES, CARGO FIRE BOTTLE SYSTEM METERING VALVE AND DIVERTER VALVE PER MM 26-19-01.  OPERATIONAL CHECK NORMAL.  (M)
